Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 8, 2021, 5:16 PM MST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:16 PM MST (00:16 UTC)
- Expired
- Aug 8, 2021, 6:00 PM MST
- In force
- 44 min
- Issued by
- NWS Flagstaff, AZ
- Hail
- 0.00 in
- Wind
- 40
The radar
The Flagstaff radar (KFSX), 151 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS85 KFGZ 090016
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
516 PM MST Sun Aug 8 2021
AZZ017-018-090100-
Northern Gila County-White Mountains-
516 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of Gila, Apache and
Navajo Counties near Whiteriver and Fort Apache through 600 PM MST...
At 514 PM MST, Doppler radar was tracking a strong thunderstorm near
Fort Apache, or 33 miles south of Show Low, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Localized flooding can occur.
Locations impacted include...
Whiteriver, Turkey Creek, Seven Mile, Rainbow City, Fort Apache, Fort
Apache Reservation, East Fork and Canyon Day.
This includes State Route 73 between mile markers 329 and 343.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3357 10996 3358 10996 3358 11000 3361 11000
3361 11005 3372 11018 3390 11004 3390 10990
3377 10980 3357 10993
TIME...MOT...LOC 0014Z 028DEG 12KT 3375 11002
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:45 PM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 8, 2:45 PM MST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 245 PM MST Sun Aug 8 2021 .SYNOPSIS...Warm, dry conditions continue today with isolated storms south of the I-40 corridor. Moisture will begin to increase Monday leading to increasing chances for thunderstorms through the week. Temperatures will decrease closer to or just below normal during the coming week. && .DISCUSSION...Another mostly dry and warm day is underway across northern Arizona this afternoon as we remain on the northern fringe of high pressure over southern Arizona. A drier west to northwest flow is keeping moisture to our south and also leading to some enhanced afternoon breezes. A few isolated storms are developing south of the rim this afternoon from the eastern Bradshaw Mountains eastward into the White Mountains. These storms will continue through around sunset before dissipating quickly with the loss of daytime heating. Moisture will begin to increase on Monday as an inverted trough moves north out of northern Mexico and into Arizona. Expect isolated to scattered thunderstorms by Monday afternoon primarily along and south of the Mogollon Rim. As the trough slowly moves north Monday night through Tuesday, it looks like areas along and south of the rim will remain favored for showers and storms. Precipitable water values remain elevated through the week and sufficient for scattered thunderstorm activity each day. By the end of the week and next weekend, additional inverted troughs may move into the region providing support for enhanced storm activity. Overall, look for increasing storm chances this week with an increasing threat for flash flooding as soils again begin to saturate. && .AVIATION...For the 00Z package...Expect VFR conditions for the 24 hours. Surface winds west to southwest at 10-15 kts gusting 20 kts. Isolated showers and thunderstorms mainly south of a KPAN-KSJN line. Look for smoke to move out of the region after 00Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Another warm day today, with locally breezy west to southwesterly winds. Isolated afternoon showers and thunderstorms over the southeastern zones increasing and pushing a bit farther north and west Monday and Tuesday. Wednesday through Friday...Expect increasing monsoon activity during this period, with scattered showers and thunderstorms expected each afternoon. Lightning and locally heavy rain will be the main threats with an increasing threat for flash flooding through the week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT AVIATION...Kobold FIRE WEATHER...Kobold For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 8, 5:16 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
516 PM MST Sun Aug 8 2021
AZZ017-018-090100-
Northern Gila County-White Mountains-
516 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of Gila, Apache and
Navajo Counties near Whiteriver and Fort Apache through 600 PM MST...
At 514 PM MST, Doppler radar was tracking a strong thunderstorm near
Fort Apache, or 33 miles south of Show Low, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Localized flooding can occur.
Locations impacted include...
Whiteriver, Turkey Creek, Seven Mile, Rainbow City, Fort Apache, Fort
Apache Reservation, East Fork and Canyon Day.
This includes State Route 73 between mile markers 329 and 343.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3357 10996 3358 10996 3358 11000 3361 11000
3361 11005 3372 11018 3390 11004 3390 10990
3377 10980 3357 10993
TIME...MOT...LOC 0014Z 028DEG 12KT 3375 11002
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ELThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:30 PM MST | Special Weather Statement | FGZ | Yavapai | 30 min |
| Aug 9, 2:27 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 9, 2:39 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 9, 3:42 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 9, 3:53 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 9, 4:15 PM MST | Special Weather Statement | FGZ | 30 min | |
| Aug 9, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 9, 4:42 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 3 hr |
| Aug 9, 4:51 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.